Problems with medications - Prozac, Tegretol, Visteril and Geodon

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

P3443
New Member


Date Joined Mar 2007
Total Posts : 1
   Posted 3/3/2007 2:28 AM (GMT -7)   
Hello, I am hoping someone may have an idea of what might be going on with me. I am a 24 years old male and I have been diagnosed with TMJ and Bipolar disorder and have been put on the following medications for bipolar: 1. Prozac 40mg/day 2. Hydroxyzine 100mg twice a day 3. Geodon 60mg/day 4. Tegretal 200mg twice a day. These are medications I used to take: 1. Depekote 1000mg/day 2. Risperdal 2mg/day. Here is my story: Three weeks ago I started feeling mild feelings of vibrations and dizziness it only lasted for about a second and then went away, it worried me and the only thing I could think of it being from was my pills especially tegretal because when I first started taking it I would feel something similar when I would turn my head or eyes quickly so I decided to stop taking tegretol. A week later I was still having them but rarely and one night when I was asleep I woke up 1 hour later wet full of sweat and very tired I didn't think much of it at the time, I went to the bathroom and that is when I realized something was very different I noticed that I was dazed and confused like I was sleep walking or something then I realized the back of my head and feet were ice cold and partially numb, I also felt like I was only partially in control of my entire body including including breathing, I also had cold sweats, cold tingling and minor twitching. I went to the hospital and they said I had a anxiety attack, I have had them before in the past but they never felt anything like that anyway I was hoping they were right and went home feeling 85% better only a little confused and tired. It scared me so bad I stopped taking all my pills except the hydroxyzine which was prescribed for anxiety in the first place. When I fell asleep that night the instant I went from awake to asleep I woke back up with the very same symptoms at that point I knew it was not anxiety and that something serious was probably wrong with me. I could not fall asleep for more than 10 minutes at a time and when I did sleep I had terrible dreams when I woke from them I was having serious difficulty separating my dreams from reality. I finally fell asleep 2 hours after back and forth of that and when I woke up I felt better but not normal still slightly confused. That day I had the same types of problems only very minor and when I went to sleep again the same thing happened for about 2 hours I felt like if I was going to die. The next day I took a plane to my mothers house and made a appointment with an internal medicine doctor. The 3 days waiting for the appointment I had less severe problems sleeping at night and had only a few scary episodes. Anyway I went to the doctor and they gave me all kinds of blood tests and they all came out fine except for high cholesterol he told me to get back on the meds because it could be dangerous for me to stop taking them all cold turkey although I did not get back on them. Two weeks later I have still been having very weired vibrations in my brain with twitches and tingling in my head, arms and feet I even get a sharp numbing feeling on the inside top of my mouth. The ice cold feelings have went away 80% of the way I rarely feel them any more although 3 nights ago after taking 150mg of hydroxyzine I felt terrible all the feelings from when this started came back so I threw them up hoping that hydroxyzine was what was causing the problem I was very happy thinking I solved the problem. I stopped taking them also and now 3 days later I am still feeling the same way except I have not had the ice cold sensations since I took the hydro 3 days ago. I made an appointment with a neurologist but the earliest appointment is two months from now. I guess my question is can these have been caused by the medications and if so can they be permanent? If not what other things should I be concerned about? I looked up the side effects of all these pills and they can get rediculis the problem is I have been on these for months and now all of a sudden im having problems the only interesting thing I found is that hydroxyzine increases the effects of drugs that depress the activity of the central nervous system and that they should not be taken for more that 4 months straight which I think I have been. I appreciate any tips or information you can give me. Thank you very much.
--
This is some information I found about the medication I was taking:
Geodon: If Geodon is taken with certain other drugs, the effects of either could be increased, decreased, or altered. It is especially important to check with your doctor before combining Geodon with the following: Carbamazepine (Tegretol)
--
Tegretol: Tegretol(carbamazepine) is a drug used mainly in seizure control. It has several potential interactions including phenobarbital, dilantin, primidone, coumadin, doxycycline, theophylline, haloperidol, valproic acid, cimetidine, erythomycin, propoxyphene, isoniazid, fluoxetine-Prozac, calcium channel blockers, and terfenadine. I know of no special interaction with the cephalosporins, and cefzil in particular.
--
Hydroxyzine: Increases the effect of drugs that effect the central nervous system.

athmlldy
Regular Member


Date Joined Dec 2006
Total Posts : 41
   Posted 3/4/2007 8:55 PM (GMT -7)   
i took geodon but it didn't do me like that. i was having a tightening sensation. you know like when you have a sunburn and you skin gets really tight that is how my forhead was. i thought it was the paxil but since i have stopped the geodon the symptoms have also stopped and i still take the paxil. also the geodon caused my vision to be terrible. i could not even see to type this or watch tv hardly at all. it was awful . but it has all stopped since i no longer take the geodon. i hope you get it all worked out SOON!!!
 COPING IS LIKE HOPING.......... YOU NEVER KNOW WHAT YOU MIGHT GET
 
   DX: OCD PANIC/ANXIETY DISORDER AGORAPHOBIA  AND BIPOLAR


Lora1967
New Member


Date Joined Sep 2009
Total Posts : 2
   Posted 9/27/2009 6:32 PM (GMT -7)   
Have tou tried INVEGA it has changed my life and it has helped me to manage my Bipolar and Scitz....
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:00 PM (GMT -7)
There are a total of 2,733,634 posts in 301,137 threads.
View Active Threads


Who's Online
This forum has 151273 registered members. Please welcome our newest member, minniemighty.
389 Guest(s), 15 Registered Member(s) are currently online.  Details
alephnull, Celeste15, Uniandra, Gemlin, klondiker, Girlie, minniemighty, Rhaina, jabele, ChickNorris, pmm73, panicgirly, dbwilco, quincy, minnietoty


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer